MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Visual Impairment (2138); Visual Disturbances (2140); Dry Mouth (4485); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported following the intraocular lens implantation the patient had complications a week after the first week, and was diagnosed as an infection in the eye.The symptoms that the patient had experienced was constant dry eye and seeing rings on light at night.The patient was unable to see anything unless in very bright lights all the time.The letters continue to be more fuzzy and hardly had a time where the letters were clear and crisp regardless of the distance of the words.The patient was constantly having vision changes every 6 months.The physician thinks that the vision was good and was 20/20 but the letters were not crisp.The patient was diagnosed with guttata based on the cell count of eyes.Nine months post-op yag was performed.Which helped only for a short time.The reporter added the rings at night and inability to read in medium to darker lighting are the most difficult parts about all of this.There are two medical device reports associated with this patient.This report is for the right eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.Information was provided that this was a clear lens exchange, not a cataract surgery.Both eyes were done on (b)(6) 2022.Patient indicated last visit with health care professional (hcp) they requested to explant the lenses (9 months post operation).Hcp indicated to patient that would not be beneficial.Hcp stressed there was nothing wrong with the product.Yttrium aluminum garnet (yag) laser treatment was done at this visit, which helped a bit, and only for a short time.Patient brochure was provided.Consumer was encouraged to contact the hcp or obtain a second opinion about concerns.Consumer did not consent to company contact with the hcp.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16458492
Report Number1119421-2023-00373
Device Sequence Number6449432
Product Code POE
UDI-Device Identifier00380652427098
UDI-Public00380652427098
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2025
Device Model NumberDAT315
Device Lot Number15095841
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR
Patient SexUnknown